Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On von Neumann's problem in extension theory of nonnegative operators


Authors: Yury Arlinskii and Eduard Tsekanovskii
Journal: Proc. Amer. Math. Soc. 131 (2003), 3143-3154
MSC (2000): Primary 47A63, 47B25; Secondary 47B65
DOI: https://doi.org/10.1090/S0002-9939-03-06859-X
Published electronically: February 12, 2003
MathSciNet review: 1992855
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The solution of von Neumann's problem about parametrization of all nonegative selfadjoint extensions of a nonnegative densely defined operator in terms of his formulas is obtained.


References [Enhancements On Off] (What's this?)

  • 1. A.Alonso, B.Simon, The Birman - Krein - Vishik theory of selfadjoint extensions of semibounded operators, J. Operator Theory, 4 (1980), 251-270. MR 81m:47038
  • 2. T.Ando, K.Nishio, Positive selfadjoint extensions of positive symmetric operators, Tohóku Math. J., 22 (1970), 65-75. MR 41:9016
  • 3. Yu.M.Arlinskii, Maximal sectorial extensions and closed forms associated with them, Ukrainian Mat.J. 48, No.6 (1996), 723-739 (Russian). English translation, pp. 809-827 (1997). MR 97k:47022
  • 4. Yu.M.Arlinskii, Extremal extensions of sectorial linear relations, Matematychnii Studii, 7, No.1 (1997), 81-96. MR 2000c:47017
  • 5. Yu.Arlinskii, S.Hassi, Z.Sebestyen, H.de Snoo, On the class of extremal extensions of a nonnegative operators, Oper. Theory Adv. Appl., 127 (2001), 41-81.
  • 6. M.S.Birman, On the self-adjoint extensions of positive definite operators, Mat.Sbornik 38 (1956), 431-450 (Russian).
  • 7. E.A.Coddington, H.S.V.de Snoo, Positive self-adjoint extensions of positive symmetric subspaces, Math. Z., 159 (1978), 203-214. MR 58:17936
  • 8. V.A.Derkach, M.M.Malamud, Generalized resolvents and the boundary value problems for Hermitian operators with gaps, J. Funct. Anal., 95, No.1 (1991), 1-95. MR 93d:47046
  • 9. V.A.Derkach, M.M.Malamud, E.R.Tsekanovskii, Sectorial extensions of positive operator, Ukrainian Mat.J. 41, No.2 (1989), 151-158 (Russian). MR 90f:47005
  • 10. K.Friedrichs, Spektraltheorie halbbeschrankter operatoren, Math. Ann., 109 (1934), 465-487.
  • 11. F.Gesztesy, N.Kalton, K.Makarov, E.Tsekanovskii, Some applications of operator-valued Herglotz functions, Oper.Theory, Adv. and Appl., 123 (2001), 271-321. MR 2002f:47049
  • 12. F.Gesztesy, E.Tsekanovskii, On matrix-valued Herglotz functions, Math.Nachr. 218 (2000), 61-138. MR 2001j:47018
  • 13. M.L.Gorbachuk, V.I.Gorbachuk, A.N.Kochubei, Extension theory for symmetric operators and boundary value problems for differential equations, Ukrainian Mat.J. 41, No.10 (1989), 1298-1313 (Russian). English translation, pp. 1117-1129.
  • 14. T.Kato, Perturbation theory for linear operators, Springer-Verlag, 1966.
  • 15. M.G.Krein, The theory of selfadjoint extensions of semibounded Hermitian transformations and its applications, I, Mat.Sbornik 20, No.3 (1947), 431-495 (Russian).
  • 16. M.G.Krein, The theory of selfadjoint extensions of semibounded Hermitian transformations and its applications, II, Mat.Sbornik 21, No.3 (1947), 365-404 (Russian).
  • 17. V.E.Lyantse, H.B.Majorga, On selfadjoint extensions of Schrödinger operator with a singular potential. Lviv university. Deposited in VINITI 15.01.81, N 240-81DEP.
  • 18. J.von Neumann, Allgemeine eigenwerttheorie Hermitescher funktionaloperatoren, Math. Ann. 102 (1929), 49-131.
  • 19. F.S.Rofe-Beketov, Numerical range of a linear relation and maximal relations, Theory of Functions, Functional Anal. and Appl., No.44 (1985), 103-112 (Russian). MR 86m:47004
  • 20. M.I.Vishik, On general boundary conditions for elliptic differential equations, Trudy Moskov. Mat.Obsc., 1 (1952), 187-246 (Russian). Amer.Math.Soc.Transl. (2), 24 (1963), 107-172.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A63, 47B25, 47B65

Retrieve articles in all journals with MSC (2000): 47A63, 47B25, 47B65


Additional Information

Yury Arlinskii
Affiliation: Department of Mathematics, East Ukrainian National University, Kvartal Molodyozhny, 20-A, 91034, Lugansk, Ukraine
Email: yma@snu.edu.ua

Eduard Tsekanovskii
Affiliation: Department of Mathematics, P.O. Box 2044, Niagara University, New York 14109
Email: tsekanov@niagara.edu

DOI: https://doi.org/10.1090/S0002-9939-03-06859-X
Received by editor(s): August 6, 2001
Received by editor(s) in revised form: May 6, 2002
Published electronically: February 12, 2003
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society